Locating facilities on the Manhattan metric with arbitrarily shaped barriers and convex forbidden regions

Rajan Batta, Anjan Ghose, Udatta S Palekar

Research output: Contribution to journalArticlepeer-review

Abstract

This paper considers two planar facility location problems while employing the Manhattan travel metric. We first consider the p-median problem in the presence of arbitrarily shaped barriers and convex forbidden regions. For this problem we establish that the search for an optimal solution can be restricted to a finite set of easily identifiable points. Next, we consider the stochastic queue median problem in the presence of arbitrarily shaped barriers. A procedure to obtain a global optimum solution for this problem is established. The results of the paper are illustrated via numerical examples. Finally, we comment on a connection between network location problems and planar location problems which use the Manhattan travel metric.

Original languageEnglish (US)
Pages (from-to)26-36
Number of pages11
JournalTransportation Science
Volume23
Issue number1
DOIs
StatePublished - Jan 1 1989
Externally publishedYes

ASJC Scopus subject areas

  • Transportation

Fingerprint

Dive into the research topics of 'Locating facilities on the Manhattan metric with arbitrarily shaped barriers and convex forbidden regions'. Together they form a unique fingerprint.

Cite this